Arkansas, 2004Damaging Wind in Arkansas, August 10, 2004
August 10, 2004 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 10, 2:00 PM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Aug 10, 2:00 PM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
300 PM CDT TUE AUG 10 2004
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
FEW SHOWERS AND STORMS POPPING UP IN NORTHERN ARKANSAS THIS
AFTERNOON. SCATTERED PRECIPITATION WILL BE NOTED OVERNIGHT
IN ABOUT THE NORTHERN HALF OF THE STATE AHEAD OF AN APPROACHING
COLD FRONT. LOOKS QUIET IN THE SOUTH...AND ADDED NO RAIN AT THIS
TIME.
AFOREMENTIONED FRONT WILL RIDE NORTHWEST FLOW ALOFT THROUGH
ARKANSAS ON WEDNESDAY. WILL BE LOTS OF CLOUDS...WITH
SCATTERED/NUMEROUS SHOWERS AND THUNDERSTORMS. MAIN ENERGY WITH FRONT
WILL REMAIN TO THE WEST IN THE SOUTHERN PLAINS...WITH INDICATIONS OF
AN MCS IN CENTRAL/WESTERN OKLAHOMA. GIVEN THIS...REDUCED CHANCES OF
RAIN JUST A LITTLE AND LOWERED PRECIPITATION AMOUNTS.
FRONT WILL PUSH SOUTH OF THE STATE WEDNESDAY NIGHT/THURSDAY...
WITH ANY LINGERING PRECIPITATION IN THE SOUTHERN COUNTIES.
FRONT WILL BE FOLLOWED BY ANOTHER SHOT OF COOL AIR/CANADIAN
HIGH PRESSURE.
SHORT TERM PERIOD WILL END WITH QUIET CONDITIONS/LESS CLOUDS
AND BELOW NORMAL TEMPERATURES. (46)
&&
.LONG TERM...SATURDAY THROUGH TUESDAY...
MODELS SEEM TO BE IN REASONABLE AGREEMENT THIS AFTERNOON WITH
REGARDS TO THE SYNOPTIC SCALE FEATURES. DIFFERENCES ARE IN THE
DETAILS IN BOTH TIMING AND INTENSITY BUT OVERALL PATTERN SEEMS
PRETTY CLEAR. WILL GO WITH A BLEND OF FORECAST SOLUTIONS WITH A LEAN
TOWARDS THE MORE CONSISTENT GFS.
PERIOD STARTS OUT WITH HIGH AMPLITUDE FLOW THANKS TO STRONG RIDGE
OVER THE WESTERN CONUS AND DEEP TROF FROM THE EASTERN LAKES TO THE
GULF COAST. FLOW GRADUALLY FLATTENS OUT WITH TIME AS TROPICAL
SYSTEM MOVES FROM THE FLORIDA PANHANDLE UP THE EAST COAST AND
STRONG EASTERN PACIFIC STORM APPROACHES THE WASHINGTON COAST.
ON THE SURFACE...STRONG HIGH PRESSURE WILL DOMINATE EARLY IN THE
PERIOD. THAT COMBINED WITH PERSISTENT NORTHWEST FLOW...WILL KEEP
TEMPERATURES BELOW NORMAL AND DEW POINT TEMPERATURES IN THE UPPER
50S TO MID 60S THROUGH THE WEEKEND. TEMPERATURES AND DEW POINTS WILL
BEGIN TO CREEP UP EARLY NEXT WEEK AS THE FLOW STARTS TO FLATTEN OUT
AND THE HIGH BEGINS TO DRIFT MORE TOWARDS THE EAST...ALLOWING FOR
MORE OF A SOUTHERLY FLOW. A FEW WEAK IMPULSES TRY TO MOVE ACROSS THE
AREA BUT MOISTURE WILL BE AT A PREMIUM AS THE GULF REMAINS CLOSED
THROUGH OUT THE PERIOD. NOT SEEING ANY PRECIPITATION AT THIS POINT
SO WILL GO WITH A DRY FORECAST THIS PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR 92 71 82 61 / 20 30 50 40
HARRISON AR 86 64 75 55 / 30 40 40 20
HOT SPRINGS AR 94 71 85 61 / 20 20 50 40
PINE BLUFF AR 93 71 85 63 / 20 20 40 40
MOUNTAIN HOME AR 86 64 75 55 / 30 40 50 20
MONTICELLO AR 93 70 87 65 / 20 20 40 40
SEARCY AR 92 69 81 60 / 20 30 50 40
MOUNT IDA AR 94 70 85 61 / 20 30 50 40
RUSSELLVILLE AR 92 69 82 58 / 20 30 50 30
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
46/56
Hazardous weather outlook, Aug 10, 4:00 AM CST, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE AUG 10 2004
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-111000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE AUG 10 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
A COLD FRONT WILL MOVE FROM MISSOURI INTO NORTHERN ARKANSAS LATE
TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE
TODAY...AND WILL BECOME LIKELY TONIGHT AS THE FRONT MOVES INTO
NORTHERN ARKANSAS. AT THIS TIME...THE POSSIBILITY OF SEVERE WEATHER
IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE COLD FRONT WILL MOVE THROUGH CENTRAL AND SOUTHERN ARKANSAS ON
WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY OVER MUCH OF
ARKANSAS AS THE FRONT MOVES SOUTHWARD. ABUNDANT MOISTURE WILL BE
PRESENT IN THE LOWER LAYERS OF THE ATMOSPHERE...AND AS A RESULT...
SOME STORMS THAT DEVELOP MAY PRODUCE BRIEF HEAVY RAINFALL.
ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER
SOUTHEASTERN ARKANSAS WEDNESDAY AND WEDNESDAY NIGHT. THIS APPLIES TO
AREAS MAINLY EAST OF A LINE FROM DEWITT...TO STAR CITY...TO HAMPTON.
SHOULD STRONG STORMS DEVELOP...THE PRIMARY CONCERN WOULD BE DAMAGING
WINDS. HOWEVER...LARGE HAIL WOULD ALSO BE A POSSIBILITY.
.SPOTTER INFORMATION STATEMENT...
AT THIS TIME...SPOTTER ACTIVATION IS NOT ANTICIPATED.
38
Thunderstorm Wind, Jackson
- When
- August 10, 5:45 PM CST
- Where
- Jackson County, 1 mi S of Tupelo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.367, -91.233
Thunderstorm winds knocked down some large tree limbs and damaged the roof of an old building.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Colorado, August 10, 2004$2.0 million · F0 · 89 events
- Flash Flooding and Flooding in Oklahoma, August 10 to 11, 20042 injured · $3.1 million · 2 in hail · 48 events
- Hail and Damaging Wind in Kansas, August 10, 2004$200,000 · 2 in hail · 11 events
- Lightning Strike in Florida, August 10, 2004$300,000 · 1 event
- Lightning Strikes in Maryland, August 10, 2004$115,000 · 3 events
- Damaging Winds in Oklahoma, August 10 to 11, 2004$42,000 · 63 kt wind · 7 events
- Damaging Winds and Lightning Strike in New York, August 10, 2004$48,000 · 50 kt wind · 4 events
- Flash Flood in Georgia, August 10, 2004$50,000 · 1 event
- Lightning Strike in Alabama, August 10, 2004$50,000 · 1 event
- Lightning Strike in Alabama, August 10, 2004$30,000 · 1 event
- Hail in Oklahoma, August 10, 2004$28,000 · 1 in hail · 1 event
- Damaging Wind in Tennessee, August 10, 2004$25,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5418192.